Log in
SHARE Metastatic Breast Cancer
2,597 members2,092 posts

Shortness of breath for no reason

Hi Friends!

I have started symptoms of shortness of breath since over a month. I am 48, never smoked in my life and have lived in pretty non hazardous work environment. It mostly happens typically in morning first half hours or sometimes in evening. It also triggers if I am exposed to a low oxygen environment like driving in a closed car for a while or a crowded unventilated place.

Doctors have tested my blood samples, ecg, 2d echo of heart, stress test, pulmonary function test. All negative. There are no symptoms of allergy nor wheezing etc. Doctors say don't worry, it will vanish. I am quite concerned for not knowing the reason yet and get restless due to feeling of Sob during episodes. Would be great if someone had similar issues and has overcome the same. Appreciate sharing your experiences and advice. THANKS

21 Replies
oldestnewest

I have had bouts of shortness of breath and heart palpitations similar to a panic attack but not. I have had ecg and MUGA test and my heart is fine. Mine went away when I was off my Ibrance for 8 weeks around my hip replacement surgery. My docs aren’t worried but I am blaming it on the Ibrance. I hope yours clears up.

Reply

Thanks for sharing your experience. I hope it subsides.... Wishing you best of health

1 like
Reply

I don't know what meds you are on, but I had shortness of breath when I was on Afinitor. But I was then diagnosed with pneumonia. Doctors were not sure if it was caused by Afinitor.

Reply

Hi. Jerseygirl45! Good to hear from you! How are you feeling?

Reply

I feel almost normal since I am not on anything but xgeva.

Will start Taxol in two days, lets hope I take it well.

I had a great holiday with all me kids and grand kids. Went out with best friends for New Year's Eve dinner. Decorations all down now getting ready to do chemo. Hope to get through without to much trouble and move on with my life.

I hope you are well also and thank you for thinking of me it makes me feel good.💝

1 like
Reply

Hi, Jerseygirl45! Thank you for getting back to me. I'm glad you had a good holiday and are preparing for your next round of treatment. I wish you all the best with the Taxol. Please keep us posted on how you're doing.

All best,

Dianne

Reply

Hi Dianne

I will keep you posted.

Reply

Thanks!

Reply

Hi Guitarist. I'm so sorry you are experiencing these symptoms. From what I gather from your post these episodes are sporadic and your medical checks are good. I would think perhaps they are panic attacks and unfortunately those feel worst as the anxiety over them increases. Have you tried some relaxation techniques, perhaps meditation and the quiet deep breathing that goes with it. Of course if the shortness of breath gets worst or is accompanied by chest pain you should seek medical attention again. Good luck and I sincerely hope this resolves for you fast. Take care.

Sandra

Reply

Sandra, Thanks for your advise. I will consider your suggestions.

Reply

I believe I had a reaction to a nose spray that left me SOB and wheezing.

1 like
Reply

I do! I have the exact same issue! Sob since last fall. I have had every test available and only recently a scope showed inflammation. I started getting taxol for bone mets and they give me a prednisone shot with it and my breathing is so much better. It was awful i coughed for MONTHS!

I hope you get relief! There is a "pearls" cough pill that helps.

Melissa

1 like
Reply

So sorry about your symptoms. Have they checked your lungs thoroughly? If the symptoms persist then you should have scans

Reply

I had SOB when I just started I went to see my doctor then I had chest X-ray nebulization and ENT doctor saw too and I had a bad GERD then I had CT and they found that my cancer was in the bones, I went to see pulmonary doctor my SOB was because I have lung fibrosis due to the radiation I had before and due to the GERD that irritated my throat so I was on diet then I got better take care and God bless you

Reply

I have it sometimes and I take a Xanax and it goes away 15 to 20 minutes later. I assume it is anxiety or panic attach but more likely anxiety. I don't feel that anything brought it on. It just seems it came out of nowhere. Blessings, Hannah

1 like
Reply

Thanks Hanna for sharing your xperience. I guess anxiety must be causing Sob to me too. Will try some relaxation techniques as suggested by a well wiser on this post. I am so overwhelmed by all of your responses and care. Thank you so much

Reply

Hi there. I experience a shortness of breath occassionally when I am talking alot! I think it is the ibrance or letrozole I was on. I believe I saw it listed a side effect of one of these drugs. I had physical exams and stress tests and everything was normal.

G.

Reply

I am on Faslidex and Denosumab. There is a definite SOB. I work at Walmart, and walking across the store winds me. So does pushing a rack of bread into the oven. I hate it.

Reply

I also have shortness of breath after being on Ibrance several months. My doctor sent me to Pulmonary doctor and I had a breathing test along with a CAT scan and found that I have cysts in my lung the call pulmonary interstitual condition. No know cure or reason why. They did offer a biopsy and/ or steroids for 6 months but noted that it would compromise my immune system. I chose not to do this. My shortness of breath is usually from any exertion, I.e. Walking up stairs or hurrying around, but not enough to interfere with my overall lifestyle. I've heard lately that it can be a side effect from Ibrance. Not sure, but refuse to give up my Ibrance! They say it won't kill me! So onward and upward! Good luck!

Reply

Guitarist are you feeling any better? I hope the shortness of breath has gotten better.

Sandra

Reply

Shortness of breath.....yup. Me too. I blame the meds!

Reply

You may also like...